Hail, Tulsa
- When
- November 24, 10:10 PM CST
- Where
- Tulsa County, 2.48 mi SSW of Broken Arrow Arpk
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.017, -95.886
Strong thunderstorms developed across portions of northeastern Oklahoma during the evening of the 24th, as a cold front moved into the area. The strongest storms produced hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong thunderstorms developed across portions of northeastern Oklahoma during the evening of the 24th, as a cold front moved into the area. The strongest storms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 24, 9:34 PM CST, 36 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 934 PM CST Wed Nov 24 2021 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 919 PM CST Wed Nov 24 2021 Cold front has pushed into NE OK as of mid evening. Hi-res guidance has been consistent in focusing most of the measureable precipitation to the east, so have made minor adjustments to PoPs based on latest trends. Have also trimmed thunder chances to slight chance. Brisk north winds will ensue behind the boundary, and current forecast has that accounted for. Overnight low temperatures look reasonable and have left those as is. Updated ZFP/PFM/AFM already sent. && .LONG TERM... (Thursday through next Tuesday) Issued at 208 PM CST Wed Nov 24 2021 Breezy northerly winds and noticeably cooler temperatures are expected Thursday. The progressive pattern will allow for a quick warm up with temperatures well above seasonal normals by Saturday. The forecast through the weekend currently remains dry however the evolution of a cut off low forecast to develop over northern Mexico may necessitate rain chances Saturday into Sunday which will also coincide with the next passing cold front. Again, minimal cooling is expected with this frontal passage and temperatures are forecast to remain near to above normal through the middle of next week. && .AVIATION... (00Z TAFS) Issued at 500 PM CST Wed Nov 24 2021 Some patchy MVFR cigs persist over NW AR but should trend toward VFR over the new few hours. A cold front will slide south and east across the region tonight, with a period of MVFR conditions and storm potential at all sites except KBVO. VFR conditions will return tomorrow morning, along with gusty north winds. Lacy && .PRELIMINARY POINT TEMPS/POPS... TUL 38 49 28 59 / 40 0 0 0 FSM 44 52 29 57 / 100 10 0 0 MLC 39 50 27 56 / 80 0 0 0 BVO 35 48 24 58 / 10 0 0 0 FYV 36 47 23 54 / 90 0 0 0 BYV 37 45 26 54 / 100 0 0 0 MKO 37 47 27 54 / 80 0 0 0 MIO 34 45 26 54 / 80 0 0 0 F10 37 49 27 57 / 60 0 0 0 HHW 44 53 30 54 / 90 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07 AVIATION...30
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CST Wed Nov 24 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CST Wed Nov 24 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. HEAVY RAIN. RISK...Limited. AREA...Western Arkansas and far Eastern Oklahoma. ONSET...This evening. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Elevated. AREA...Mainly Southeast of Interstate 44. ONSET...This evening. SIGNIFICANT WINDS. RISK...Elevated. AREA...Much of Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... South winds will continue gusting between 20 and 30 mph across much of eastern Oklahoma and western Arkansas into the evening ahead of an approaching cold front. Behind the front, northerly winds will ensue with a few gusts around 30 mph possible. Scattered to numerous showers and scattered thunderstorms are expected tonight across eastern Oklahoma and western Arkansas as the cold front moves through the region. Elevated instability will be sufficient for scattered storms embedded within the shower activity. The heaviest rainfall totals will be across southeast Oklahoma into western Arkansas where local rain amounts approaching an inch will be possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...High Wind Potential. FRIDAY through TUESDAY...No Hazards. EXTENDED DISCUSSION... The rain showers are expected to come to an end during the overnight hours as the cold front moves south and east of the area. Gusty northerly winds can be expected Thanksgiving day along with noticeably colder temperatures. weather.gov/tulsa contains additional information.
The Tulsa radar (KINX), 34 km away, was scanning. The volume nearest the first event began at 04:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, November 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989384.